Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 21, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 22, 2019, 5:31 PM MST for Cochise County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2019, 5:31 PM MST (00:31 UTC)
- Expired
- Jul 22, 2019, 6:15 PM MST
- In force
- 44 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 59 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2759 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036 WUUS55 KTWC 230031 SVRTWC AZC003-230115- /O.NEW.KTWC.SV.W.0021.190723T0031Z-190723T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tucson AZ 531 PM MST Mon Jul 22 2019 The National Weather Service in Tucson has issued a * Severe Thunderstorm Warning for... Northwestern Cochise County in southeastern Arizona... * Until 615 PM MST. * At 530 PM MST, a severe thunderstorm was located near Dragoon, or 14 miles southwest of Willcox, moving west at 15 mph. This is right over I-10 and could cause damage to vehicles and force high profile vehicles off the road. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Dragoon, Cochise and Texas Canyon. This includes the following highways... Interstate 10 between mile markers 310 and 332. Route 191 between mile markers 58 and 61, and between mile markers 64 and 66. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Prepare immediately for large hail and damaging winds. People outside should move immediately to shelter inside a strong building. Stay away from windows. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3223 10997 3206 10988 3191 11019 3216 11033 TIME...MOT...LOC 0030Z 067DEG 14KT 3212 11002 HAIL...0.88IN WIND...60MPH $$ Cerniglia
1 follow-up statement
051
WWUS55 KTWC 230105
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
605 PM MST Mon Jul 22 2019
AZC003-230115-
/O.EXP.KTWC.SV.W.0021.000000T0000Z-190723T0115Z/
Cochise-
605 PM MST Mon Jul 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COCHISE COUNTY
WILL EXPIRE AT 615 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3223 10997 3206 10988 3191 11019 3216 11033
TIME...MOT...LOC 0105Z 067DEG 14KT 3207 11016
$$
CernigliaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:59 PM MST, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 22, 2:59 PM MST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 259 PM MST Mon Jul 22 2019 .SYNOPSIS...Ample moisture and favorable flow will result in scattered to numerous thunderstorms this afternoon into tonight. Blowing dust due to thunderstorm gusts appear increasingly likely late this afternoon and early evening. A chance of showers and thunderstorms will continue Tuesday and into the upcoming weekend. && .DISCUSSION...Large scale pattern and mesoscale features remain favorable for organized thunderstorm activity with wet downburst potential and strong organized outflow. Decent easterly storm level flow with low level southerly inflow for 25-30kts of shear. Surface based and ML CAPEs in the 1200 to 1800 J/kg range and nice upper level diffluence. We had to wait an extra hour or so for sufficient insolation due to earlier debris cloud clearing out this morning. HRRR and UofA WRF models are doing pretty well again today and still suggest broad strong outflow pushing from Tucson to Phoenix late this afternoon into the evening. Our offices have a blowing dust advisory to set the stage with an eye out for possible warning levels below 1/4 mile. Marginal severe risk from SPC and Slight on the excessive rainfall outlook from WPC both look good. After a busy late afternoon and evening, some showers will linger embedded in the debris could overnight. For tomorrow, our high center remains consolidated near the 4-corners region with a nice easterly steering flow continuing for storms. Deterministic GEFS/ECMWF have a weak impulse under the high in southwest New Mexico shifting into SE AZ tomorrow afternoon. That, combined with an above average flow may be enough to reset for another solid chance of thunderstorms across the area tomorrow afternoon and evening. As we maintain this mid level easterly flow through mid week, it will weaken a little and entrain a little bit of dry air, but we should maintain enough lower level and boundary layer moisture to recycle into some afternoon thunderstorms. However, there may be days where they are not as well supported in valleys such as Wed/Thu. With the high center finally in a position where it wobbles back and forth overhead to northwest to northeast of us, the overall trend will be better than the past couple of weeks with up days and down days. && .AVIATION...Valid through 24/00Z. Scattered to numerous TSRA/SHRA starting from the White Mountains to the Huachucas will move westward to the west of KTUS. This will mainly affect KTUS, KOLS, and KSAD. Scattered to numerous -TSRA/- SHRA continuing area-wide tonight as well which will continue to affect KTUS and KOLS but should bring impacts to KDUG as well. Wind gusts up to 55 kts may occur with the strongest TSRA. Otherwise, cloud decks mainly 10k-15k ft MSL except MFVR cigs and vsbys and potentially brief IFR conditions with strongest TSRA this afternoon into tonight. Aside from tstm gusts, surface wind today KTUS vicinity westward nwly 8-16 kts with gusts near 20 kts. Surface wind today vicinity KSAD to KDUG ely to sely 8-18 kts with gusts near 25 kts. Surface wind area-wide by end of period ely/sely 8-18 kts with gusts to 25 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered to numerous thunderstorms continue throughout the afternoon and tonight. Scattered mainly afternoon and evening thunderstorms will prevail Tuesday into next Sunday. Expect gusty and erratic winds near thunderstorms. Otherwise, 20-foot winds Tuesday will be from the east to southeast mainly under 15 mph. 20- foot winds Wednesday into Sunday will be primarily terrain driven at less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory until 9 PM MST this evening for AZZ501-502- 504>506. && Meyer/Pawlak Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 22, 3:28 PM MST, 2 hours 3 minutes before
Special Weather Statement National Weather Service Tucson AZ 328 PM MST Mon Jul 22 2019 AZZ503-504-507-513-222300- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 328 PM MST Mon Jul 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND SANTA CRUZ COUNTIES UNTIL 400 PM MST... At 328 PM MST, Doppler radar was tracking a strong thunderstorm over Nogales International Airport, or 7 miles northeast of Nogales, moving west at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nogales, Tubac, Rio Rico, Patagonia, Sonoita, Elgin, Patagonia Lake State Park, Nogales International Airport, Tumacacori, Amado, Kino Springs, Canelo, Lochiel, Madera Canyon and Arivaca Junction. LAT...LON 3180 11110 3175 11051 3133 11050 3133 11108 TIME...MOT...LOC 2228Z 094DEG 15KT 3141 11082 RH
Local storm report, Jul 22, 3:43 PM MST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
343 PM MST MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST 20 SE TUCSON 31.97N 110.69W
07/22/2019 M55 MPH PIMA AZ TRAINED SPOTTER
SPOTTER LOCATED OFF DAVIDSON ROAD MEASURED A
55MPH WIND GUST IN THE AREA.
&&
MPSpecial weather statement, Jul 22, 4:25 PM MST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tucson AZ
425 PM MST Mon Jul 22 2019
AZZ509-510-230000-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
425 PM MST Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM AND
NORTHWESTERN GREENLEE COUNTIES UNTIL 500 PM MST...
At 424 PM MST, Doppler radar was tracking a strong thunderstorm 22
miles south of Seven Mile, or 45 miles north of Safford, moving
southwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hannagan Meadow, Rose Peak and Point-Of-Pines.
LAT...LON 3377 10929 3343 10924 3304 10968 3344 11021
3346 11016 3346 11001 3358 11000 3357 10988
3348 10980 3347 10977 3354 10968 3358 10967
3362 10953 3370 10947 3373 10935 3378 10935
TIME...MOT...LOC 2324Z 044DEG 21KT 3347 10986
RHLocal storm report, Jul 22, 4:40 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
440 PM MST MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 17 E GREEN VALLEY 31.89N 110.72W
07/22/2019 PIMA AZ PUBLIC
DOWNED POWER LINES REPORTED ON SOCIAL MEDIA.
&&
RPSpecial weather statement, Jul 22, 4:44 PM MST, 47 minutes before
Special Weather Statement National Weather Service Tucson AZ 444 PM MST Mon Jul 22 2019 AZZ503-504-515-230030- Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 444 PM MST Mon Jul 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 530 PM MST... At 443 PM MST, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Green Valley, moving west at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Green Valley, Tubac, Arivaca, Tumacacori, Amado and Arivaca Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1100 PM MST for southeastern Arizona. LAT...LON 3190 11102 3157 11102 3158 11159 3192 11155 TIME...MOT...LOC 2343Z 095DEG 19KT 3174 11113 Cerniglia
Special weather statement, Jul 22, 5:23 PM MST, 8 minutes before
Special Weather Statement National Weather Service Tucson AZ 523 PM MST Mon Jul 22 2019 AZZ502-230115- Tohono O'odham Nation including Sells- 523 PM MST Mon Jul 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 615 PM MST... At 523 PM MST, Doppler radar was tracking a strong thunderstorm south of Sells, moving north at 10 mph. Half inch hail and wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Sells, Topawa, Ali Chukson, Cowlic, Fresnal, Artesia and Ali Molina. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM MST for southeastern Arizona. LAT...LON 3179 11178 3179 11203 3197 11203 3198 11178 TIME...MOT...LOC 0023Z 179DEG 9KT 3187 11189
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:23 PM MST | Special Weather Statement | TWC | Pima | 52 min |
| Jul 22, 5:55 PM MST | Special Weather Statement | TWC | Graham | 35 min |
| Jul 22, 6:20 PM MST | Dust Storm Warning | TWC | Pinal | 25 min |
| Jul 22, 6:23 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 37 min |
| Jul 22, 6:28 PM MST | Special Weather Statement | TWC | 62 min | |
| Jul 22, 6:32 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Jul 22, 6:44 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 31 min |
| Jul 22, 6:48 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 42 min |
| Jul 22, 6:58 PM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Jul 22, 7:05 PM MST | Special Weather Statement | TWC | Pinal | 25 min |
| Jul 22, 7:28 PM MST | Special Weather Statement | TWC | Pinal | 47 min |
| Jul 22, 8:13 PM MST | Special Weather Statement | TWC | Pinal | 47 min |
| Jul 23, 11:25 AM MST | Flash Flood Watch | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 9 hr |
| Jul 23, 2:00 PM MST | Special Weather Statement | TWC | Santa Cruz | 30 min |
| Jul 23, 2:49 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 116 min |
| Jul 23, 4:53 PM MST | Special Weather Statement | TWC | Graham | 37 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.